Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 8, 2007, 1:15 PM CDT for Ozark County, Missouri. It was in force for 75 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2007, 1:15 PM CDT (18:15 UTC)
- Expired
- Oct 8, 2007, 2:30 PM CDT
- In force
- 75 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Ozark County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 1:35 PM CDT | TSTM WND GST 50 | 5 E Isabella, MO | 50 MPH WINDS ESTIMATED AT BRYANT FIREHOUSE. |
| Oct 8, 1:40 PM CDT | TSTM WND DMG | 4 Sw Gainesville, MO | TREE BLOWN DOWN OVER HWY 5 NORTH OF W HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 081815
SVRSGF
MOC153-081930-
/O.NEW.KSGF.SV.W.0211.071008T1815Z-071008T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON OCT 8 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 230 PM CDT.
* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WASOLA TO
THORNFIELD TO THEODOSIA TO 6 MILES SOUTHWEST OF THEODOSIA...MOVING
EAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GAINESVILLE BY 150 PM CDT.
BAKERSFIELD BY 230 PM CDT.
THE TOWNS OF SUNDOWN...ISABELLA...NOBLE...WASOLA...PONTIAC...
WILLHOIT...ROCKBRIDGE...BRIXEY...ZANONI AND HARDENVILLE ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3679 9212 3663 9213 3649 9214 3650 9278
3666 9274 3680 9272
TIME...MOT...LOC 1815Z 260DEG 20KT 3680 9263 3667 9262
3659 9265 3651 9273
$$
GAGAN4 follow-up statements
000
WWUS53 KSGF 081830
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT MON OCT 8 2007
MOC153-081930-
/O.CON.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
130 PM CDT MON OCT 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR OZARK COUNTY...
AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WASOLA TO WILLHOIT
TO ISABELLA TO PONTIAC...MOVING EAST AT 20 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GAINESVILLE BY 150 PM CDT.
BAKERSFIELD BY 230 PM CDT.
THE TOWNS OF ROCKBRIDGE...BRIXEY...ZANONI...HARDENVILLE...SYCAMORE...
TECUMSEH...DORA AND UDALL ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3650 9277 3666 9269 3680 9264 3679 9212
3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1830Z 260DEG 20KT 3680 9252 3667 9251
3659 9255 3652 9263
$$
GAGAN000
WWUS53 KSGF 081845
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT MON OCT 8 2007
MOC153-081930-
/O.CON.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
145 PM CDT MON OCT 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR OZARK COUNTY...
AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKBRIDGE TO
GAINESVILLE TO PONTIAC...MOVING EAST AT 25 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BAKERSFIELD BY 230 PM CDT.
THE TOWNS OF ZANONI...HARDENVILLE...SYCAMORE...DORA...TECUMSEH AND
UDALL ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
AT 135 PM...LOCAL LAW ENFORCEMENT REPORTED A 50 MPH WIND GUST FOUR
MILES EAST OF ISABELLA WITH THESE STORMS.
LAT...LON 3651 9265 3666 9257 3679 9255 3679 9212
3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1845Z 261DEG 23KT 3680 9240 3668 9239
3660 9243 3653 9251
$$000
WWUS53 KSGF 081906
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT MON OCT 8 2007
MOC153-081930-
/O.CON.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
205 PM CDT MON OCT 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EASTERN OZARK COUNTY...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DORA TO SYCAMORE TO
TECUMSEH TO HARDENVILLE...MOVING EAST AT 25 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BAKERSFIELD BY 230 PM CDT.
THE TOWNS OF DORA AND UDALL ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
AT 140 PM...LAW ENFORCEMENT REPORTED THAT A TREE WAS DOWN FOUR MILES
SOUTHWEST OF GAINESVILLE OVER HIGHWAY 5...JUST NORTH OF W HIGHWAY.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3651 9246 3665 9239 3679 9240 3679 9212
3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1905Z 261DEG 23KT 3681 9224 3669 9223
3661 9227 3654 9235
$$000
WWUS53 KSGF 081922
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT MON OCT 8 2007
MOC153-081932-
/O.EXP.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
222 PM CDT MON OCT 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZARK COUNTY EXPIRES
AT 230 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3651 9246 3665 9239 3679 9240 3679 9212
3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1922Z 261DEG 23KT 3681 9210 3669 9209
3661 9213 3654 9222
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 1:00 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 8, 1:00 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON OCT 8 2007 .DISCUSSION... THE COLD FRONT CONTINUES TO MAKE DECENT HEADWAY ACROSS THE REGION...CURRENTLY EXTENDING FROM JUST WEST OF VICHY TO JUST WEST OF BRANSON. A VERY NARROW...BROKEN BAND OF CONVECTION CONTINUES TO LINE UP ALONG/JUST BEHIND THE SURFACE FRONT. A SLIGHTLY LESS NARROW BAND OF POST FRONTAL RAIN EXTENDS FROM NEAR WARSAW THROUGH ANDERSON. THE MOVEMENT OF THIS SYSTEM MIMICS THE 4KM WRF QUITE WELL AND HAVE FOLLOWED ITS LEAD ACCORDINGLY FOR THE REST OF TODAY. RAINFALL HAS ALREADY MOVED OUT OF THE VICINITY OF THE MO/KS BORDER AND WILL MAINTAIN A DRY AFTERNOON HERE. PERIODS OF SHRA/TSRA WILL CONTINUE FROM THE LAKE OZARK/VICHY AREA SOUTHWESTWARD THROUGH THE SPRINGFIELD AND BRANSON AREAS THROUGH ABOUT MID AFTERNOON. POINTS EASTWARD CAN EXPECT PERIODS OF SHRA/TSRA FOR MOST OF THE AFTERNOON. TEMPERATURES WILL BE A LITTLE TRICKY TODAY GIVEN CLOUD COVERAGE/RAIN. HIGHS SHOULD BE REACHED OVER THE EASTERN OZARKS WITHIN THE HOUR...THEN FALL OFF INTO THE LOWER 70S AFTER RAINFALL SPREADS OVER THE AREA. HIGHS HAVE ALREADY BEEN REACHED FROM THE LAKE OZARK/VICHY AREA BACK THROUGH SPRINGFIELD AND BRANSON. SOME RECOVERY IS EXPECTED AFTER THE RAIN MOVES OUT OF THE AREA...BUT TEMPS SHOULD STAY IN THE 70S FOR THE MOST PART. OVER WESTERN ZONES...TEMPS HAVE BEEN THWARTED DUE TO EARLY CLOUDS/RAIN... HOWEVER SOME CLEARING IS EXPECTED AND TEMPS SHOULD BE ABLE TO EDGE BACK INTO THE LOWER 70S. WILL CONTINUE TO MONITOR HOURLY TRENDS AND TWEAK AS NEEDED. RAINFALL SHOULD BE OUT OF THE EASTERN OZARKS BY SUNSET. GAGAN && .AVIATION... FOR THE 18Z TAF PACKAGE...PRIMARY CONCERNS REVOLVE AROUND DEPARTING COLD FRONT AND VARY CIG/VIS LEVELS FOR THE AFTERNOON. BAND OF LIGHT TO MODERATE RAINFALL WILL CONTINUE TO MOVED EASTWARD AWAY FROM JLN AND THROUGH SGF DURING THE EARLY AFTERNOON HOURS. CIGS ASSOCIATED WITH THE RAINFALL WILL VARY FROM IFR TO LOW END MVFR. A MINOR BREAK IN THE LOW OVERCAST HAS BEEN OBSERVED OVER JLN THE PAST HOUR OR SO...HOWEVER BASED ON UPSTREAM OBS ANOTHER SMALL AREA OF MVFR CIGS SHOULD SPREAD ACROSS JLN OVER THE NEXT COUPLE OF HOURS. THIS PROGRESSIVE SYSTEM SHOULD HEAD EAST AND IMPROVING CONDITIONS ARE EXPECTED FROM LATE AFTERNOON ONWARD. BY TONIGHT CLEARING IS EXPECTED. CONFIDENCE IS LOW ON ANY EARLY MORNING MVFR FOG GIVEN DRYING IN THE LOW LEVELS AND FUTURE FORECASTS WILL NEED TO MONITOR ANY POTENTIAL. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 8, 12:59 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT MON OCT 8 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS INTO EARLY THIS EVENING...MAINLY EAST OF A VICHY TO BRANSON LINE. ISOLATED AREAS OF FLOODING WILL ALSO BE POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS WEEKEND AND COULD PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE/SCHAUMANN
In the hours before
Local storm report, Oct 8, 11:49 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD NEOSHO 36.87N 94.37W
10/08/2007 NEWTON MO EMERGENCY MNGR
STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
OF NEOSHO.
&&
EVENT NUMBER 00008
BLBSpecial weather statement, Oct 8, 12:16 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT MON OCT 8 2007 MOZ095-096-081745- CHRISTIAN MO-DOUGLAS MO- 1216 PM CDT MON OCT 8 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES UNTIL 1245 PM CDT... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO 6 MILES SOUTHEAST OF SPARTA TO 5 MILES NORTHWEST OF TANEYVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF OZARK TO 13 MILES SOUTHEAST OF OZARK TO 9 MILES NORTH OF FORSYTH...MOVING EAST AT 15 MPH. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ELKHEAD... DOGWOOD AND GOODHOPE. WINDS AROUND 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH ARE EXPECTED WITH THESE STORMS. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:49 AM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Oct 8, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 34 min |
| Oct 8, 2:40 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Oct 8, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.